MAUDE Adverse Event Report: ARTHROCARE CORPORATION SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASH4830-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that during the surgery the metal part of the super multivac 50 electrode detached its self from the top.A backup device was available to complete the procedure with no delay.
 
Event or Problem Description
It was reported that during the surgery the metal part of the super multivac 50 electrode detached its self from the top.All the pieces were removed.A backup device was available to complete the procedure with no significant delay and no patient injuries.
 
Additional Manufacturer Narrative
The returned device, intended for use in treatment, was returned as an mdr for evaluation.There was a relationship between the returned device and the reported event.Visual inspection under magnification shows a detached electrode.Most of the screen is detached and not returned with the device.There are no manufacturing abnormalities visually observed with the returned device.The returned device had no functionality and registered an error e-7 when plugged into a known good quantum controller.The error was by-passed and the device is producing plasma on ablate/coag settings on the remaining parts of the electrode.The suction line was tested and performed as specified.The complaint was verified, however the root cause could not be determined with certainty since the device was comprehensively used.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SUPER MULTIVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
MDR Report Key7711153
Report Number3006524618-2018-00361
Device Sequence Number1107277
Product Code GEI
UDI-Device Identifier00817470004908
UDI-Public(01)00817470004908(17)201021(10)2007505
Combination Product (Y/N)N
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2020
Device Model NumberASH4830-01
Device Catalogue NumberASH4830-01
Device Lot Number2007505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date09/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1